Translational friction coefficient of a permeable cylinder in a sheet of viscous fluid

F.W. Wiegel

Research output: Contribution to journalArticleAcademic

3 Citations (Scopus)
93 Downloads (Pure)

Abstract

The author calculates the translational friction coefficient and the translational diffusion coefficient of a permeable cylinder moving in a sheet of fluid which is embedded on both sides in a fluid of much lower viscosity. The result, which is an asymptotic expression valid in the limit of small ratios of the viscosities, is derived by the method of matched asymptotic expansions.
Original languageUndefined
Pages (from-to)2385
JournalJournal of physics A: mathematical and general
Volume12
Issue number12
DOIs
Publication statusPublished - 1979

Keywords

  • IR-60488

Cite this

@article{09e485a2c4d6438d9d48d2121d293ec8,
title = "Translational friction coefficient of a permeable cylinder in a sheet of viscous fluid",
abstract = "The author calculates the translational friction coefficient and the translational diffusion coefficient of a permeable cylinder moving in a sheet of fluid which is embedded on both sides in a fluid of much lower viscosity. The result, which is an asymptotic expression valid in the limit of small ratios of the viscosities, is derived by the method of matched asymptotic expansions.",
keywords = "IR-60488",
author = "F.W. Wiegel",
year = "1979",
doi = "10.1088/0305-4470/12/12/016",
language = "Undefined",
volume = "12",
pages = "2385",
journal = "Journal of physics A: mathematical and theoretical",
issn = "1751-8113",
publisher = "IOP Publishing Ltd.",
number = "12",

}

Translational friction coefficient of a permeable cylinder in a sheet of viscous fluid. / Wiegel, F.W.

In: Journal of physics A: mathematical and general, Vol. 12, No. 12, 1979, p. 2385.

Research output: Contribution to journalArticleAcademic

TY - JOUR

T1 - Translational friction coefficient of a permeable cylinder in a sheet of viscous fluid

AU - Wiegel, F.W.

PY - 1979

Y1 - 1979

N2 - The author calculates the translational friction coefficient and the translational diffusion coefficient of a permeable cylinder moving in a sheet of fluid which is embedded on both sides in a fluid of much lower viscosity. The result, which is an asymptotic expression valid in the limit of small ratios of the viscosities, is derived by the method of matched asymptotic expansions.

AB - The author calculates the translational friction coefficient and the translational diffusion coefficient of a permeable cylinder moving in a sheet of fluid which is embedded on both sides in a fluid of much lower viscosity. The result, which is an asymptotic expression valid in the limit of small ratios of the viscosities, is derived by the method of matched asymptotic expansions.

KW - IR-60488

U2 - 10.1088/0305-4470/12/12/016

DO - 10.1088/0305-4470/12/12/016

M3 - Article

VL - 12

SP - 2385

JO - Journal of physics A: mathematical and theoretical

JF - Journal of physics A: mathematical and theoretical

SN - 1751-8113

IS - 12

ER -